Anyone Else Have Problems with SSRIs?

Discussion in 'Fibromyalgia Main Forum' started by NyroFan, Jan 9, 2007.

  1. NyroFan

    NyroFan New Member

    Hello all:

    I do not know if it is just me, but the SSRI anti-depressants do not work well with me and I get an uncomfortable feeling with them.

    It seems doctors give many people one of these for one reason or another at times.


    Is it just me or does anyone else have this uncomfortable reason?

    thanks

    nyrofan
  2. LaQuiet

    LaQuiet New Member

    I am completely intolerant to them. Took them once and ended up in the ER.
  3. applecrisp

    applecrisp New Member

    I have had luck with anti-anxiety meds and anti-psychotics. anti-psycotics are also used for severe anxiety . I dont suffer horrible side effects with either but every anti-depresant has left me with worse feelings than anything.

    I also take Tylonal 3..with codiene. Most people get tired from it but it wakes me up for some reason?? I also take a muscle relaxer called Cyclobenzaprine. It really helps a lot.
  4. tngirl

    tngirl New Member

    I can't take SSRI's because they exacerbate my movement disorders. They make me shake horribly.

    I do take Welbutrin XL, it's not an SSRI.
  5. mbofov

    mbofov Active Member

    have trouble with SSRI's. They made me feel numb and suicidal.

    I've been taking 5-htp (100 mg. a day in the morning on empty stomach) for 2-1/2 years with no problems. 5-htp is an amino acid that helps the brain produce serotonin. Low seroton is supposed to be a cause of depression The only side effect I had was a moderate headache for a week when I first started it, but it was helping with sleep so much that I stuck it out and the headache went away.

    A friend of mine and one of my sisters have had very good results with 5-htp.

    SSRI's, on the other hand, actually change your brain's chemistry and how it works. They can have potentially dangerous side effects. They scare me to death and I would not take them for anything.

    I say, listen to your body. If something doesn't feel right, it probably isn't right.

    But don't take 5-htp together with an SSRI as you may develop serotonin syndrome (too much serotonin) which can be dangerous.

    Mary
  6. springrose22

    springrose22 New Member

    There is information online about SSRI's; I was on Zoloft, then read about it, decided to wean myself off because it causes you to become unable to produce serotonin without the Zoloft. Got that? I'm not sure if I said that right but you know what I mean. Try the roadback.org for blow by blow information on how to wean off of Zoloft. You have to wean yourself off, you can't just stop cold turkey or you could become sicker than you are.

    Don't take 5HTP with SSRI's, which can cause Serotonin Syndrome, which can be life threatening. Marie

    [This Message was Edited on 01/09/2007]
  7. Leenerbups

    Leenerbups New Member

    I can't take them at all. I wish I could, because I need them badly. I get terrible reactions and side effects. I have been taking 5htp with some small success.